This forum is for questions and support regarding ovarian cancer issues, such as: Biopsy, Chemotherapy, Clinical Trials, Genetics, Hysterectomy, Immunotherapy, Ovarian Cancer Types, Radiation Therapy, Risk Factors, Screening, Staging, Surgery.
You can refer to my previous post of 9/05/06. Since that time I have had the cat scan. It showed no change and stable. My doctor decided to start me on Doxil. I have had one treatment of Doxil on September 14. I had bloodwork done on Thursday. All of my bloodwork was good, but my ca125 has gone up from 233 to 1200. I will see the doctor Tuesday. I am very scared and worried about this rise of my ca125. I talked to the nurse and she said that it was probably the remnants of the Taxol not working. I asked her is she thought the doctor would want me to go ahead and take the Doxil treatment next Thursday and she said she felt like he would, because it hasn't had time to work yet. Does Doxil work slower than the other chemo drugs? Also I am wonder why he doesn't put me back on the Carboplatin/Gemzar treatment that took my ca125 down so quickly the first time. I am very confused. It seems like the ca125 is contradictory with the cat scan. Any answers will be greatly appreciated before my Doctor's appointment Tuesday.
I also forgot to mention when they did the CT scan they said I had an infection in the stomach. I had just had my ip port removed and the Doctor said that was what was showing up as an infection. Can this make my ca125 rise?
The incision is healing from the outside and has not caused me any trouble. I am also considering stopping the supplements that I take just to make sure that this is not what is causing my rise in my ca125. I hate to do that because I basically feel good most of the time, just a little tire after chemo.
I agree with your nurse. Doxil takes a while to work. It usually takes 3 to 4 cycles before you start to see the CA 125 go down. If the CT scan does not shown any sign of cancer, I would not change to a different chemo at this point. I agree with your doctor about not using carbo and gemzar at this point. If cancer has come back, it is most likely the cells that did not get killed by your previous chemotherapy. It is important to try something different.
Yes definitely an abdominal infection from the IP port can cause the CA 125 to go up.
Best wishes to you
Thank you so much for your comments. I went to the Dr Tuesday.
He also said that the Doxil was slower. His main concern right now is the ca125 rising. He wants me to go ahead with my Doxil treatment this Thursday. He is going to increase the dose. He also did an exam and said the exam was o.k. I told him that I was I was going to be positive about the ct scan and the exam, and he said that I could feel positive about that. He felt that we were still dealing with microscopic cells that won't show up on a scan. He said that if my ca125 doesn't go down this time he might change drugs. Do you think I should ask him to continue with the doxil a little longer? Also how many more drugs are out there? Many or a few? This forum has been such a blessing to me, just to have someone tell me other ideas and suggestions is such a help. I am so grateful and I appreciate your time so much. May God bless in your endeavours in helping other people.
I defer to your doctor's judgement about when to change therapy. Your doc knows you best! There are many other drugs available to treat ovarian cancer so there are alot of options for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.